Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 175, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 13, 2014, 7:42 PM CDT for Cooper County, Missouri. It took effect at Oct 13, 2014, 10:22 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 7:42 PM CDT (00:42 UTC)
- In effect from
- Oct 13, 2014, 10:22 PM CDT
- Expired
- Oct 15, 2014, 1:00 AM CDT
- In force
- 27 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lamine River near Otterville (OTTM7).
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 13, 6:51 PM CDT, 51 minutes earlier.
Area forecast discussion, Oct 13, 6:51 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 651 PM CDT Mon Oct 13 2014 .DISCUSSION... Issued at 353 PM CDT MON OCT 13 2014 Short Range (tonight through tomorrow night): The main concern with this forecast package will be the rain potential over the next 36 hours. The good news is rain rate will be low enough to preclude and flash flooding however with many locations receiving 1.5"-2.0" of rainfall through the event it is possible we will see some flooding along area creeks, streams, and rivers. This afternoon an upper level low is evident on water vapor over northeastern OK. An associated cold front with this low extends from near Quincy to Moberly to Joplin. A surface low along the front is located near Moberly and is deepening. This is causing the pressure gradient to tighten behind the front and winds are picking up behind the front to 20 to 30 MPH with gusts to 30 to 40 MPH. These strong winds will continue through tonight and into Tuesday. The upper low is expected to slowly move to near STL by tomorrow morning pushing the cold front slowly east across the CWA tonight. The convective element of the system will be well southeast of the area however a deformation band has formed behind the cold front bringing light to moderate rain over eastern Kansas and western Missouri. This deformation band will move very slowly eastward tonight and through the overnight as the upper level low moves slowly northeastward across MO. Another 0.5"-1.0" of precipitation will be possible as this band moves slowly east. By tomorrow morning the upper low will be over eastern MO and will only move to central Illinois by tomorrow night. This will keep the chance for light rain going over the eastern half of the CWA through the day on Tuesday and even into Tuesday night. Temperatures behind the cold front tomorrow will range from the mid 50s across the east to the low 60s over the west where the sun might peek out tomorrow afternoon. Extended range (Wednesday through Monday): Wednesday, the upper level trough that had brought rain to the area today and Tuesday will finally move into the Ohio River Valley. Height rises on Wednesday will allow temperatures to rise into the low to mid 60s. Thursday we being to see a pattern shift as the upper level trough moves into the Great lakes and weakens and the flow across the CONUS become more zonal. Highs will return to near normal with highs in the mid 60s to lower 70s. A weak upper level trough will track through the southern Canadian Plains on Thursday night forcing a weak cold front through the area. The frontal passage will be dry but it will knock highs down a degree or two on Friday. The Canadian trough will deepen as it moves eastward into the northern Great Lakes. This will provide for cooler northwesterly flow aloft as we move into the weekend with highs cooling into the low to mid 60s. Model solutions diverge as we head into the latter part of the weekend with the GFS bringing a shortwave into the area Sunday on weak northwest flow aloft. This solution would provide for a chance of precipitation on Sunday into Sunday night before drying out on Monday. The EC, on the other hand, advertises upper level ridging building out west across the Rockies putting the local area in northwest flow aloft. It also, advertises a shortwave but it is well north of the area keeping the local area dry but cooler. Have generally sided with the GFS providing the wetter solution based on persistent wet pattern the local area has been in. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 650 PM CDT MON OCT 13 2014 Large band of light to moderate rain will stay parked over the KS/MO border for several more hours before slowly dissipating and shifting east of the area toward sunrise. Ceilings through this time will be mainly MVFR but could see a few instances of IFR particularly around MCI. Gusty winds will be the rule through the period, increasing through the day tomorrow. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...Hawblitzel
Hazardous weather outlook, Oct 13, 3:07 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 307 PM CDT MON OCT 13 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-142015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 307 PM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION TODAY AND TONIGHT. AS THIS FEATURE PASSES...MODERATE TO LOCALLY HEAVY RAIN IS EXPECTED. THIS MAY RESULT IN LOCALIZED MINOR FLOODING IN POOR DRAINAGE AREAS. WINDS WILL INCREASE TONIGHT WITH SUSTAINED WINDS OF 20 TO 25 MPH LIKELY. GUSTS AT TIMES MAY REACH AS HIGH AS 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH TUESDAY WITH MINOR POOR DRAINAGE FLOODING REMAINING POSSIBLE. STRONG WINDS WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE THROUGH THE DAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:47 PM CDT | River Flood Warning | EAX | Carroll | 56 hr |
| Oct 13, 8:21 PM CDT | River Flood Warning | EAX | Linn, Livingston | 68 hr |
| Oct 13, 8:21 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Oct 14, 7:50 AM CDT | River Flood Warning | EAX | Buchanan | 70 hr |
| Oct 14, 7:50 AM CDT | River Flood Warning | EAX | Platte | 4 days |
| Oct 14, 7:50 AM CDT | River Flood Warning | EAX | Platte | 4 days |
| Oct 13, 9:05 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 43 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.